Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 170, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 9, 2011, 5:30 PM EDT for 4 counties in South Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2011, 5:30 PM EDT (21:30 UTC)
- Expired
- Jul 9, 2011, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 6:07 PM EDT | TSTM WND DMG | 2 W West Ashley, SC | TWO PALM TREES AND A PINE TREE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2022 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
309
WUUS52 KCHS 092130
SVRCHS
SCC015-019-029-035-092230-
/O.NEW.KCHS.SV.W.0170.110709T2130Z-110709T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT SAT JUL 9 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EXTREME SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH
CAROLINA...
* UNTIL 630 PM EDT
* AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM HAMPTON
PLANTATION STATE PARK TO 8 MILES SOUTHWEST OF HUGER...MOVING
SOUTHEAST AT 15 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HUGER...HAMPTON PLANTATION STATE PARK...SEABROOK ISLAND...JOHNS
ISLAND...WEST ASHLEY...NORTH CHARLESTON...SANTEE COASTAL RESERVE...
MAYBANK BRIDGE...KIAWAH ISLAND...JAMES ISLAND COUNTY PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3297 7955
3290 7957 3279 7973 3275 7986 3266 7990
3255 8020 3247 8033 3276 8057 3281 8043
3293 7983 3313 8008 3325 7950 3314 7926
TIME...MOT...LOC 2130Z 299DEG 12KT 3318 7945 3304 7991
$$3 follow-up statements
508
WWUS52 KCHS 092200
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT SAT JUL 9 2011
SCC015-019-029-035-092230-
/O.CON.KCHS.SV.W.0170.000000T0000Z-110709T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
600 PM EDT SAT JUL 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN COLLETON...SOUTHEASTERN BERKELEY...CHARLESTON AND
EXTREME SOUTHEASTERN DORCHESTER COUNTIES...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM GARRIS LANDING TO CAPWELLS
CROSSROADS...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF
MCCLELLANVILLE TO 11 MILES SOUTH OF SLANDS BRIDGE...MOVING SOUTHEAST
AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3298 7955 3301 7957 3294 7961 3297 7955
3290 7957 3279 7973 3275 7986 3266 7990
3255 8020 3247 8033 3276 8057 3281 8043
3293 7983 3313 8008 3325 7950 3314 7926
TIME...MOT...LOC 2200Z 299DEG 12KT 3293 7962 3281 8031
$$432
WWUS52 KCHS 092213
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT SAT JUL 9 2011
SCC015-019-029-035-092230-
/O.CON.KCHS.SV.W.0170.000000T0000Z-110709T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
613 PM EDT SAT JUL 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN COLLETON...SOUTH CENTRAL BERKELEY...CHARLESTON AND
EXTREME SOUTHEASTERN DORCHESTER COUNTIES...
AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BULL ISLAND TO CAPWELLS CROSSROADS...OR
ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF MCCLELLANVILLE TO
11 MILES SOUTHWEST OF MIDDLETON PLACE...MOVING SOUTHEAST AT 15 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3313 7927 3308 7933 3300 7936 3299 7950
3303 7953 3298 7955 3301 7957 3294 7961
3297 7955 3290 7957 3279 7973 3275 7986
3266 7990 3255 8020 3247 8033 3276 8057
3281 8043 3293 7983 3303 7995
TIME...MOT...LOC 2213Z 299DEG 12KT 3291 7957 3279 8026
$$876
WWUS52 KCHS 092229
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT SAT JUL 9 2011
SCC015-019-029-035-092238-
/O.EXP.KCHS.SV.W.0170.000000T0000Z-110709T2230Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
629 PM EDT SAT JUL 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLLETON...SOUTH
CENTRAL BERKELEY...CHARLESTON AND EXTREME SOUTHEASTERN DORCHESTER
COUNTIES WILL EXPIRE AT 630 PM EDT...
AT 625 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3313 7927 3308 7933 3300 7936 3299 7950
3303 7953 3298 7955 3301 7957 3294 7961
3297 7955 3290 7957 3279 7973 3275 7986
3266 7990 3255 8020 3247 8033 3276 8057
3281 8043 3293 7983 3303 7995
TIME...MOT...LOC 2228Z 299DEG 12KT 3289 7952 3277 8021
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:50 PM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 9, 3:50 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT SAT JUL 9 2011 .SYNOPSIS... A WEAK COLD FRONT WILL DROP INTO THE AREA TONIGHT AND SUNDAY...STALLING OVER THE AREA BEFORE DISSIPATING ON MONDAY. ANOTHER FRONT WILL APPROACH FROM THE NORTH LATE NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... A PRONOUNCED ALBEIT ELONGATED SHORTWAVE WAS SEEN ON WATER VAPOR IMAGERY THIS AFTERNOON DROPPING INTO NORTH CENTRAL SC. THIS FEATURE IS ENTERING A REGION OF ENHANCED MIXED-LAYER CAPE THAT HAS DEVELOPED OVER INTERIOR SC. APPROXIMATELY 3000-3500 JOULES ARE CURRENTLY SHOWING UP ON THE SPC MESOANALYSIS. MID-LEVELS REMAIN VERY WARM WHICH WILL LIMIT HAIL GROWTH. HOWEVER WITH ROBUST CAPE VALUES...FAIRLY BEEFY CORES WILL BE ABLE TO DEVELOP WHICH CAN PRODUCE ISOLATED DAMAGING WIND GUSTS WHEN THEY COLLAPSE. EARLIER TODAY WE SAW SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS...INCLUDING A STORM THAT MOVED OVER THE CHARLESTON AIRPORT. VISIBLE SATELLITE HAS SHOWED MOST OF THE CUMULUS FIELD DISSOLVED IN SOUTHEAST GA AS EARLIER OUTFLOWS STABILIZED THE BOUNDARY LAYER. A DECENT CU FIELDS REMAINS ACROSS SOUTHERN SC WHILE SEVERAL CLUSTERS OF STRONG THUNDERSTORMS MOVE IN FROM THE NW. BEST PRECIP CHANCES WILL BE IN SOUTHERN SC THROUGH MID EVENING AS THE INCREASINGLY ORGANIZED UPSTREAM CONVECTION CONGEALS AND MOVES SOUTHEAST WITH THE SHORTWAVE. LATER THIS EVENING AND OVERNIGHT WE MAINTAINED 20-30 POPS FOR SHOWERS OR STORMS THAT POP AHEAD OF THE SHORTWAVE. HOWEVER WITH THE LOSS OF DAYTIME HEATING THE COVERAGE SHOULD BE SUBSTANTIALLY LOWER. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...A REMNANT BOUNDARY WILL EXTEND EAST/WEST ACROSS SOUTHEAST GEORGIA WHILE A WEAK MID LVL LOW LINGERS ALONG THE SC/GA COASTLINE. A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS ARE FORECAST SUNDAY AFTERNOON...MAINLY FOR AREAS SOUTH OF THE SAVANNAH RIVER...AS WEAK AREAS OF LOW PRESSURE DEVELOP ALONG THE REMAINING BOUNDARY. PWATS BETWEEN 2-2.5 INCHES...DEWPTS IN THE MID 70S...AND A WEAK SHEAR ENVIRONMENT...SUGGEST SCATTERED PULSE TYPE CONVECTION WITH HEAVY RAINFALL BEING THE PRIMARY THREAT. CAN NOT RULE OUT AN ISOLATED STRONG WIND GUST FROM THUNDERSTORMS NEAR THE REMNANT BOUNDARY AS SBCAPES APPROACH 2500 J/KG. SHOWER/THUNDERSTORM ACTIVITY WILL LIKELY DIMINISH SUNDAY EVENING AS THE SFC BOUNDARY WASHES OUT AND MID LVL RIDGING BUILDS OVER THE REGION FROM THE WEST. 1000-850MB THICKNESS VALUES SUPPORT LOW/MID 90S FOR HIGHS SUNDAY...WITH HIGHEST TEMPS OVER INLAND PORTIONS OF SC AND GA. THERE IS POTENTIAL FOR HEAT ADVISORY CONDITIONS WEST OF INTERSTATE 95 SHOULD DEWPTS REMAIN IN THE MID 70S DURING AFTERNOON HOURS. OVERNIGHT LOWS WILL BE IN THE LOW 70S...WITH MID/UPPER 70S ALONG THE IMMEDIATE COASTLINE. MONDAY AND TUESDAY...THE MAIN CONCERN EARLY NEXT WEEK WILL BE THE POTENTIAL FOR SOLID HEAT ADVISORY CONDITIONS. 1000-850MB THICKNESS VALUES SUPPORT OVERALL HIGH TEMPS IN THE MID/UPPER 90S OVER INLAND AREAS AS SFC HIGH PRESSURE BUILDS IN FROM THE NORTH WHILE A STRONG MID LVL RIDGE BECOMES CENTERED OVER THE SOUTHEAST. WITH SFC DEWPTS REMAINING IN THE LOW 70S DURING PEAK HEATING HOURS...HEAT INDEX VALUES BETWEEN 105 TO 110 ARE POSSIBLE. SHOULD EXPECTED CONDITIONS PERSIST A HEAT ADVISORY WILL LIKELY BE NEEDED FOR MONDAY AND TUESDAY AFTERNOON. OVERNIGHT LOWS WILL BE IN THE MID 70S...WITH UPPER 70S ALONG THE COAST. A SLIGHT CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS ARE FORECAST MONDAY AND TUESDAY WITH HIGHEST POPS OVER EXTREME SOUTHERN PORTIONS OF THE CWA WHERE PWATS BETWEEN 1.5 TO 2 INCHES RESIDE. OVERALL COVERAGE WILL BECOME LESS MONDAY THROUGH TUESDAY AS THE MID LVL RIDGE REMAINS OVER THE SOUTHEAST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... WEDNESDAY WILL BE ANOTHER VERY WARM DAY WITH HEAT INDICES IN EXCESS OF 100...ALTHOUGH THERE LOOKS TO BE A SLIGHTLY BETTER CHANCE FOR DIURNAL CONVECTION...GIVING A FEW PLACES SOME TEMPORARY COOLING...AS MID LEVEL MOISTURE BEGINS TO RETURN AND THE UPPER LEVEL RIDGE SLOWLY WEAKENS. THE GFS IS MOST AGGRESSIVE WITH THE CHANCES OF PRECIP...BUT EVEN THE SLOWER ECMWF INDICATES SOME THUNDERSTORM ACTIVITY DURING THE TIME OF AFTERNOON MAXIMUM HEATING. TIMING DIFFERENCES BETWEEN THE MODELS MAKE THE END OF THE WEEK SOMEWHAT DIFFICULT FOR DETAILS...BUT THE GENERAL CONCEPT OF A STRONGER FRONT MOVING THROUGH IS SIMILAR. FOR NOW...I AM GOING WITH THE FRONT PASSING THROUGH THE CWA DURING THE DAY ON THURSDAY FROM NORTH TO SOUTH...BUT I COULD BE BRINGING IT THROUGH A BIT QUICK IF THE ECMWF/GEM SOLUTION TURN OUT TO BE BETTER. IN ANY CASE...THE CHANCE OF PRECIP INCREASES AGAIN WITH THE FRONT ON THURSDAY INTO THURSDAY EVENING. THE GFS INDICATES SOME DRYING AND SLIGHT COOLING FOR FRIDAY AND SATURDAY BEHIND THE FRONT...AND I HAVE FOLLOWED THIS SOLUTION FOR NOW. IF THE FRONT IS SLOWER...HOWEVER...I MAY BE COOLING OFF THE OVERNIGHT MINS TOO QUICKLY IN THE CURRENT FORECAST. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... SHOWERS/STORMS SHOULD INCREASE IN COVERAGE THROUGH THE AFTERNOON AND INTO EARLY THIS EVENING AS A SHORTWAVE TROUGH DROPS IN FROM THE NORTH AND THE SEABREEZE INTERACTS WITH RESIDUAL BOUNDARIES. LOOKS LIKE BETTER CHANCES AT KCHS SO WE ADDED A TEMPO LATER THIS AFTERNOON FOR SOME TSRA. LATER TONIGHT WE COULD SEE A BIT OF FOG DEVELOPMENT GIVEN THE WET SOIL. WILL HOLD OFF ON VSBY RESTRICTIONS UNTIL WE CAN BETTER PIN DOWN TIMING. EXTENDED AVIATION...MVFR/IFR CIGS/VSBYS POSSIBLE DURING THUNDERSTORMS SUNDAY AFTERNOON...MAINLY FOR THE KSAV TERMINAL. MVFR VSBY/CIGS THEN POSSIBLE AT KSAV DURING EARLY MORNING HOURS DUE TO SMOKE FROM FIRES FROM THE WEST. && .MARINE... WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA LATE THIS WEEKEND INTO EARLY NEXT WEEK. IN GENERAL S/SE WINDS WILL REMAIN AT OR BELOW 15 KTS...WITH PEAK WINDS ALONG THE COAST DURING AFTERNOON SEABREEZE CIRCULATIONS MONDAY AND TUESDAY. SEAS BETWEEN 3 TO 4 FT WILL SUBSIDE TO 2 TO 3 FT BY SUNDAY NIGHT WITH LITTLE CHANGE THROUGH EARLY NEXT WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY ALONG A REMNANT BOUNDARY EXTENDING ACROSS THE COASTAL WATERS. ACTIVITY WILL LESSEN MONDAY AND TUESDAY AS THE BOUNDARY WEAKENS. WINDS WILL PICK UP A BIT AGAIN ON WEDNESDAY AHEAD OF THE NEXT FRONT. WINDS MAY BE BACK INTO THE 15 TO 20 KNOT RANGE FROM THE NORTHEAST OR EAST BEHIND THE FRONT LATE IN THE WEEK...BUT THE TIMING IS SOMEWHAT UNCERTAIN AT THIS POINT. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/DPB
Hazardous weather outlook, Jul 9, 4:12 AM EDT, 13 hours 18 minutes before
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
In the hours before
Special weather statement, Jul 9, 3:44 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SAT JUL 9 2011
SCZ043-044-092015-
DORCHESTER-INLAND COLLETON-
344 PM EDT SAT JUL 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 415 PM EDT...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM REEVESVILLE TO
ASHTON...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...CANADYS...COLLETON...COTTAGEVILLE...GIVHANS...GIVHANS FERRY
STATE PARK...ISLANDTON...LODGE...PADGETTS...REEVESVILLE...ROUND O...
RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3299 8026 3279 8083 3291 8099 3296 8102
3303 8108 3310 8095 3310 8093 3307 8090
3309 8089 3313 8090 3314 8089 3323 8071
3325 8063
TIME...MOT...LOC 1944Z 310DEG 25KT 3316 8065 3304 8103
33Special weather statement, Jul 9, 3:58 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SAT JUL 9 2011
GAZ088-SCZ040-042-092030-
ALLENDALE-HAMPTON-SCREVEN-
358 PM EDT SAT JUL 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 430 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ULMER TO
MILLHAVEN...MOVING SOUTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...ALMEDA
INTERSECTION...APPLETON...BARTON...BRUNSON...CROCKETVILLE...
CUMMINGS...FAIRFAX...GIFFORD...HAMPTON...LAKE WARREN STATE PARK...
LURAY...MARTIN...MILEY...MILLETT...SEIGLING...SYCAMORE...ULMER AND
VARNVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3295 8171 3304 8157 3310 8162 3316 8154
3311 8136 3312 8119 3306 8112 3305 8109
3296 8102 3291 8099 3285 8092 3278 8087
3278 8145 3290 8172
TIME...MOT...LOC 1958Z 310DEG 25KT 3310 8117 3296 8160
33Special weather statement, Jul 9, 4:18 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT SAT JUL 9 2011
SCZ043-044-092100-
DORCHESTER-INLAND COLLETON-
418 PM EDT SAT JUL 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 500 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TEXAS TO
MOSELLE...MOVING SOUTHEAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...CANADYS...COLLETON...COTTAGEVILLE...DORCHESTER...GIVHANS...
GIVHANS FERRY STATE PARK...HARLEYVILLE...INDIAN FIELD...ISLANDTON...
KNIGHTSVILLE...LODGE...PADGETTS...REEVESVILLE...RIDGEVILLE...ROUND
O...RUFFIN...SAINT GEORGE...SMOAKS...WALTERBORO AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 8022 3280 8089 3283 8090 3291 8099
3296 8102 3303 8108 3310 8095 3310 8093
3307 8090 3309 8089 3313 8090 3316 8085
3327 8039
TIME...MOT...LOC 2019Z 317DEG 13KT 3315 8054 3302 8105
33Special weather statement, Jul 9, 4:21 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SAT JUL 9 2011
GAZ137>141-092100-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
421 PM EDT SAT JUL 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 500 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JONES...MOVING EAST AT 5 MPH. OTHER
STRONG STORMS WILL ALSO DEVELOP OVER PARTS OF LONG...LIBERTY AND
MCINTOSH COUNTY THIS AFTERNOON.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CARNIGAN...COX...CRESCENT...EULONIA...HARRIS NECK...JONES...
LUDOWICI...MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...
RIDGEVILLE...SHELLMAN BLUFF...SOUTH NEWPORT...TIBET...TOWNSEND...
VALONA...WALTHOURVILLE AND CROSSROADS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3144 8163 3147 8162 3149 8165 3154 8167
3156 8170 3158 8170 3162 8178 3176 8189
3180 8134 3155 8117 3137 8142
TIME...MOT...LOC 2021Z 253DEG 4KT 3166 8150
33Special weather statement, Jul 9, 4:24 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT SAT JUL 9 2011
SCZ044-045-050-052-092115-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
424 PM EDT SAT JUL 9 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 515 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR NORTHERN LAKE MOULTRIE...MOVING SOUTHEAST
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...COLLEGE PARK...CROSS...EADYTOWN...EASTERN
LAKE MARION...HUGER...JAMESTOWN...JEDBURG...MONCKS CORNER...NORTHERN
LAKE MOULTRIE...OLD SANTEE CANAL STATE PARK...PINOPOLIS...SAINT
STEPHEN...SANGAREE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 7992 3300 8022 3326 8039 3328 8035
3327 8030 3330 8026 3345 8022 3346 8015
3348 8016 3350 8013 3351 8005 3350 7996
3344 7986 3341 7985 3338 7979 3332 7974
3323 7946
TIME...MOT...LOC 2024Z 315DEG 6KT 3332 8007Local storm report, Jul 9, 5:24 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST GOOSE CREEK 32.98N 80.03W
07/09/2011 E50 MPH BERKELEY SC TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 50 MPH WIND GUST.
&&
EVENT NUMBER CHS1100648
BDCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 1:23 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 38 min |
| Jul 9, 3:25 PM EDT | Special Weather Statement | CHS | Allendale | 35 min |
| Jul 9, 3:42 PM EDT | Special Weather Statement | CHS | Berkeley | 63 min |
| Jul 9, 3:44 PM EDT | Special Weather Statement | CHS | Dorchester | 31 min |
| Jul 9, 3:58 PM EDT | Special Weather Statement | CHS | Allendale | 32 min |
| Jul 9, 4:18 PM EDT | Special Weather Statement | CHS | Dorchester | 42 min |
| Jul 9, 4:24 PM EDT | Special Weather Statement | CHS | Berkeley | 51 min |
| Jul 9, 4:37 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 53 min |
| Jul 9, 4:42 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 63 min |
| Jul 9, 4:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 66 min |
| Jul 9, 5:27 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 63 min |
| Jul 9, 5:53 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Jasper | 52 min |
| Jul 9, 6:01 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.